MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0408
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.The product is not available for evaluation and testing.Additional information will be submitted within 30 days upon receipt.Concomitant med products: (2) trufill complex push dcs (633-320x/17170206), sl10 (stryker) microcatheter, prowler select plus microcatheter (unk catalog and lot).The customer contact information was not provided.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of four products involved with the complaint and the associated manufacturer report numbers are 00506,1226348-2018-00507, 1226348-2018-00508, and 1226348-2018-00509.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of arteriovenous fistula (avf) middle meningeal artery (mma) aneurysm, the 4 mm x 8 cm orbit galaxy complex xtrasoft hydraulic detachable coil system (dcs) ((640cx0408/17415143) was inserted into the sl10 (stryker) microcatheter, but resistance was encountered in the microcatheter.Two (2) 3 mm trufill complex pushable coils (633-320x/17170206) were inserted into the prowler select plus microcatheter (unknown catalog and lot) and resistance was also felt in the microcatheter.The coils were replaced with competitor coils.The procedure was completed successfully without further issues or delay.There was no report of consequence or impact to the patient.The patient¿s vessel was moderately tortuous and not calcified.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush had been maintained.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The products will not be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Additional information received indicated that only the orbit galaxy complex coil was removed after the resistance was encountered.The orbit galaxy complex coil and sl-10 (stryker) microcatheter were not removed as a unit; therefore, there was no loss of cerebral target position associated with this issue.The complaint products did not kink or bend at any time prior to the resistance/friction.The concomitant devices used in conjunction with the complaint products did not kink or bend at any time.There was no resistance encountered between the guidewire and the microcatheter when accessing the target site.Prior to the two trufill complex pushable coils, other coils went through the prowler select plus without resistance.An adequate continuous flush was maintained through the microcatheters.The physician did not apply force at any time during the procedure.The event did not result in a procedural delay.Based on the additional information provided, this product event no longer meets the criteria for medical device reporting (mdr) as there was no loss of cerebral target position associated with this issue.No further reports will be forthcoming.This is one of four products involved with the complaint and the associated manufacturer report numbers are 1226348-2018-00506, 00506,1226348-2018-00507, 1226348-2018-00508, and 1226348-2018-00509.

Brand Name
OG CMPLX XTRASOFT COIL 4X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7194195
Report Number1226348-2018-00506
Device Sequence Number1394458
Product Code KRD
UDI-Device Identifier10886704030638
UDI-Public(01)10886704030638(17)171231(10)17415143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model Number640CX0408
Device Catalogue Number640CX0408
Device Lot Number17415143
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/24/2017
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1